Escitalopram induced SIADH in an elderly female

A case study

Sudha Vidyasagar, Karthik Rao, Muralidhar Verma, Aswini Dutt Tripuraneni, Navin Patil, Dipanjan Bhattacharjee

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

Hyponatraemia is a well-established and potentially, a life-threatening adverse effect of selective serotonin receptor uptake inhibitors (SSRI). However, its occurrence secondary to syndrome of inappropriate antidiuretic hormone secretion (SIADH) with escitalopram, has been reported extremely sporadically. The reporting of such rare, but life-threatening adverse effects of escitalopram assumes immense significance in light of the fact that SSRIs presently form the mainstay of treatment of depressive disorders. Here, we report a case where a 58 year old diabetic lady, when initiated on escitalopram for dysthymia developed severe hyponatraemia within 2 weeks. Further, we discuss other relevant cases that have been reported in the past with an eye on the management of SIADH and hyponatraemia.

Original languageEnglish
Pages (from-to)64-67
Number of pages4
JournalPsychopharmacology Bulletin
Volume47
Issue number4
Publication statusPublished - 01-01-2017

Fingerprint

Inappropriate ADH Syndrome
Citalopram
Hyponatremia
Serotonin Receptors
Serotonin Uptake Inhibitors
Depressive Disorder
Therapeutics

All Science Journal Classification (ASJC) codes

  • Psychiatry and Mental health
  • Pharmacology (medical)

Cite this

Vidyasagar, S., Rao, K., Verma, M., Tripuraneni, A. D., Patil, N., & Bhattacharjee, D. (2017). Escitalopram induced SIADH in an elderly female: A case study. Psychopharmacology Bulletin, 47(4), 64-67.
Vidyasagar, Sudha ; Rao, Karthik ; Verma, Muralidhar ; Tripuraneni, Aswini Dutt ; Patil, Navin ; Bhattacharjee, Dipanjan. / Escitalopram induced SIADH in an elderly female : A case study. In: Psychopharmacology Bulletin. 2017 ; Vol. 47, No. 4. pp. 64-67.
@article{70d911e7738a410f9d3c50f5660b3f90,
title = "Escitalopram induced SIADH in an elderly female: A case study",
abstract = "Hyponatraemia is a well-established and potentially, a life-threatening adverse effect of selective serotonin receptor uptake inhibitors (SSRI). However, its occurrence secondary to syndrome of inappropriate antidiuretic hormone secretion (SIADH) with escitalopram, has been reported extremely sporadically. The reporting of such rare, but life-threatening adverse effects of escitalopram assumes immense significance in light of the fact that SSRIs presently form the mainstay of treatment of depressive disorders. Here, we report a case where a 58 year old diabetic lady, when initiated on escitalopram for dysthymia developed severe hyponatraemia within 2 weeks. Further, we discuss other relevant cases that have been reported in the past with an eye on the management of SIADH and hyponatraemia.",
author = "Sudha Vidyasagar and Karthik Rao and Muralidhar Verma and Tripuraneni, {Aswini Dutt} and Navin Patil and Dipanjan Bhattacharjee",
year = "2017",
month = "1",
day = "1",
language = "English",
volume = "47",
pages = "64--67",
journal = "Psychopharmacology Bulletin",
issn = "0048-5764",
publisher = "MedWorks Media LLC",
number = "4",

}

Vidyasagar, S, Rao, K, Verma, M, Tripuraneni, AD, Patil, N & Bhattacharjee, D 2017, 'Escitalopram induced SIADH in an elderly female: A case study', Psychopharmacology Bulletin, vol. 47, no. 4, pp. 64-67.

Escitalopram induced SIADH in an elderly female : A case study. / Vidyasagar, Sudha; Rao, Karthik; Verma, Muralidhar; Tripuraneni, Aswini Dutt; Patil, Navin; Bhattacharjee, Dipanjan.

In: Psychopharmacology Bulletin, Vol. 47, No. 4, 01.01.2017, p. 64-67.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Escitalopram induced SIADH in an elderly female

T2 - A case study

AU - Vidyasagar, Sudha

AU - Rao, Karthik

AU - Verma, Muralidhar

AU - Tripuraneni, Aswini Dutt

AU - Patil, Navin

AU - Bhattacharjee, Dipanjan

PY - 2017/1/1

Y1 - 2017/1/1

N2 - Hyponatraemia is a well-established and potentially, a life-threatening adverse effect of selective serotonin receptor uptake inhibitors (SSRI). However, its occurrence secondary to syndrome of inappropriate antidiuretic hormone secretion (SIADH) with escitalopram, has been reported extremely sporadically. The reporting of such rare, but life-threatening adverse effects of escitalopram assumes immense significance in light of the fact that SSRIs presently form the mainstay of treatment of depressive disorders. Here, we report a case where a 58 year old diabetic lady, when initiated on escitalopram for dysthymia developed severe hyponatraemia within 2 weeks. Further, we discuss other relevant cases that have been reported in the past with an eye on the management of SIADH and hyponatraemia.

AB - Hyponatraemia is a well-established and potentially, a life-threatening adverse effect of selective serotonin receptor uptake inhibitors (SSRI). However, its occurrence secondary to syndrome of inappropriate antidiuretic hormone secretion (SIADH) with escitalopram, has been reported extremely sporadically. The reporting of such rare, but life-threatening adverse effects of escitalopram assumes immense significance in light of the fact that SSRIs presently form the mainstay of treatment of depressive disorders. Here, we report a case where a 58 year old diabetic lady, when initiated on escitalopram for dysthymia developed severe hyponatraemia within 2 weeks. Further, we discuss other relevant cases that have been reported in the past with an eye on the management of SIADH and hyponatraemia.

UR - http://www.scopus.com/inward/record.url?scp=85041546514&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=85041546514&partnerID=8YFLogxK

M3 - Article

VL - 47

SP - 64

EP - 67

JO - Psychopharmacology Bulletin

JF - Psychopharmacology Bulletin

SN - 0048-5764

IS - 4

ER -

Vidyasagar S, Rao K, Verma M, Tripuraneni AD, Patil N, Bhattacharjee D. Escitalopram induced SIADH in an elderly female: A case study. Psychopharmacology Bulletin. 2017 Jan 1;47(4):64-67.